MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Visual Impairment (2138)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.(b)(4).
 
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, the patient's intraocular pressure (iop) was elevated for which drops were provided.The iol decreased later on.Approximately 3 weeks after surgery, the patient had sudden loss of vision which was noted upon awakening.There was change in the best corrected vision and the corneal top markedly different from pre operative with 3.2 d astigmatism (appears eccentric with more astigmatism inferior to point of fixation) at axis 106.Additional information has been requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating patient was happy with the result of surgery despite the astigmatism.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The associated cartridge indicated is not qualified for this lens model; however, it would not be related to the reported events.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The information provided indicated there was a sudden change in the astigmatism at day 20.The complaint lens does not have a cylinder component.The non-toric monofocal iol would not be a likely cause of an astigmatism issue manifesting 20 days post-operatively.Pre-existing conditions provided indicated the od glaucoma was associated with ocular trauma.Further information was provided that the patient is happy with the results despite the change in astigmatism.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13118229
Report Number1119421-2021-02510
Device Sequence Number4857475
Product Code HQL
UDI-Device Identifier00380650699282
UDI-Public00380650699282
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberMA60MA
Device Catalogue NumberMA60MA.050
Device Lot Number15207288
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer12/27/2021
02/28/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date01/17/2022
03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC OVD.; MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient SexMale